MAUDE Adverse Event Report: LEICA MICROSYSTEMS (SCHWEIZ) AG M525 F20; SURGICAL MICROSCOPE

LEICA MICROSYSTEMS (SCHWEIZ) AG M525 F20; SURGICAL MICROSCOPE
Model Number 10448284
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow-up will be submitted should additional information become available following investigation.
 
Event or Problem Description
Leica microsystems (schweiz) ag received a complaint from china stating that an m525 f20 had a loss of illumination during a surgical procedure.There was no patient injury.
 
Additional Manufacturer Narrative
This is a final report.An investigation revealed that the customer had used a third-party bulb.It was concluded that the third-party bulb was incompatible and resulted in the reported loss of illumination (bulb burst).The safety notes in the user manual state that only original leica microsystems parts should be used for maintenance work.The user did not follow these instructions.The lamp was replaced and the system is now working.

Brand Name
M525 F20
Common Device Name
SURGICAL MICROSCOPE
Manufacturer (Section D)
LEICA MICROSYSTEMS (SCHWEIZ) AG
max-schmidheiny-strasse 201
heerbrugg, sankt gallen 9435
SZ  9435
Manufacturer (Section G)
LEICA INSTRUMENTS (SINGAPORE) PTE LTD
12 teban gardens crescent
singapore, 60892 4
SN   608924
Manufacturer Contact
manuel pfundstein
max-schmidheiny-strasse 201
heerbrugg, sankt gallen 9435
SZ   9435
MDR Report Key21155253
Report Number3003974370-2025-00001
Device Sequence Number13173131
Product Code EPT
UDI-Device Identifier07630003551907
UDI-Public(01)07630003551907(11)140915
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10448284
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2014
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown